advertisement
Question
Posted by: Lonesome | 2007/06/08

Don't want to live anymore

I don't know what to do. I have been on antidepressants for about 3 months now and was really starting to think that I was getting better. These past 2 weeks have been terrible though. I constanly think of death and dying and really do not want to live anymore!!!! Nothing in my life seems to make me feel like I have any purpose.
I just can't go on............... Every day is one long struggle!!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OK, so these particular antidepressants, and this particular dose, alone, are not working well enough. See a good local shrink fopr re-assessment and a revision of you medication -- and also ask them to find you someone who can provideyou with CBT counselling, and you should be feeling better before too long. What you are describing is only a partial response to treatment which has not thus far been adequate. The pills alone are never enough, but they can improve your brain functioning to a degree that enables you to cope better and get out of the depession --- espcially if you get the proper therap / counselling as well. DO call Lifeline ( number on this page ) to talk this through with one of their counsellors, for a start, and tell your psychiatrist / prescribing doc exactly how you are feeling.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

9
Our users say:
Posted by: Tinkerbell | 2007/06/11

It always feels the worst just before it gets better. I agree with what everybody has said, but more importantly that you get your meds reviewed. Unfortuanetlly not all AD's work for everybody. I was first on Zoloft and would get pins & needles rushing through my brain. Then I went onto something else - cant even remeber the name - this gave me electric surges through my body. At this point I was on such a low I could of easily killed myself .... but just telling myself this is the meds, and trying another one - Cipralex - eventually worked. With each day I saw more hope and will to go on. Today has been 6 months on this AD and I finally feel normal!!!! Please dont give up until you have tried and if all else fails, try and try again!

Reply to Tinkerbell
Posted by: Lonesome | 2007/06/11

De Bruyn, I have plenty of hobbies and am constantly around people all the time. Being lonesome has nothing to do with actually being physically alone. I keep myself busy all day everyday.

Thanks everyone for your encouragement, will just have to try and struggle along!

Reply to Lonesome
Posted by: De Bruyn | 2007/06/10

Hi Lonesome

The name you have given yourself contains a clue about why you are depressed. If you found someone, maybe you wouldn'[t be so down. I know it's not easy to do so, but if you don't try, then you won't find anyone.

Get yourself involved in some hobby or offer to help some charitable organisation. Not only will you be doing something worthwhile, you will meet people and you won't be so lonesome any more.

I'm quite sure that this is a good part of your problem If you keep active you won't feel like killing yourself.

Best of luck

De Bruyn

Reply to De Bruyn
Posted by: Maria | 2007/06/08

Lonesome, hang in there. Are you getting therapy? You are right, the meds don't change the circumstances, you have to do that yourself. What the meds do is make it easier to get going, and therapy helps you to see things from a different perspective and learn coping skills. It sounds as if you need to speak to someone urgently. Please call the Lifeline number at the top of the this page.

Reply to Maria
Posted by: Cyndi | 2007/06/08

Why do you feel as though you dont want to live anymore? What are you struggling with at this moment that seems so hard? Remember that there is always a light at the end of the tunnel and sometimes we need to perserver through pain and hurt in order to get there, plus it makes us a stronger person in the end.

Reply to Cyndi
Posted by: Lonesome | 2007/06/08

Why? They don't really work anyway!!! And even if they did, it won't change a thing, there would still be no point to anything...

Reply to Lonesome
Posted by: Anon | 2007/06/08

Maybe its time to go onto a stronger anti depressant?

Reply to Anon
Posted by: Lonesome | 2007/06/08

Depression...

Reply to Lonesome
Posted by: Oplease | 2007/06/08

What are you on the Anti's for ?

Reply to Oplease

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement